| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of March 19, 2001

    Question:   I have been suffering from chronic diarrhea for almost eight months. I have had all kinds of tests done and nothing seems to be wrong. My doctor and I are extremely baffled. I was wondering if diarrhea is in any way associated with ovarian cysts. This is just another possibility I am exploring. I have had displaysia and cysts on my ovaries. Thank you for your time.    Dr. Ganiat's Answer


    Question:   I have recurrent heartburn for the past month. My doctor has prescribed Premicid for me to take, but I am worried about possible side effects or damage to my liver. I have been taking Xantac 75 (over the counter) with fair results, but I don't like having to take this all the time either. I have cut out offending foods, stopped eating after 6 p.m. and prop up the head of my bed at night. I am scheduled for a Barium x-ray, but what else can I do for relief in the meantime? I am 42 years old and otherwise in good health.    Dr. Ganiat's Answer


    Question:   In March, 1998 I had a pulmonary embolism as the result of a broken fibula (I was a pedestrian struck by a vehicle). I was on anti-coagulation medication for about 6 months after being released form the hospital. In speaking to my physician, he said I had an infarct on the lung which should not interfere with lung capacity but he did think I might have the potential for circulation problems in the lower legs later in life. What other complications might arise? Do you have any recommendations on preventive measures? I do not smoke, I do exercise. Any specialists I might see?    Dr. Ganiat's Answer